Hepatitis C Community
Side effects of pegatron
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Side effects of pegatron

My husband has been on Pegatron for 14 wks now...and frankly i wonder if the cure is worst than the disease..However he's been having terrible heart burn and reflex acid build up...Has any other pegatron treatmenter's have this problem, and if so what have u done..I would appreicate any help w this matter..
Thanks..
Related Discussions
5 Comments Post a Comment
Blank
217229_tn?1192766004
I'm assuming he is on combo therapy?

Pegatron is the Pegylated Interferon - correct?

There are sometimes GERD or acid reflux issues on the combo treatment - some of us get super nauseated - and I've heard of others having acid reflus.... So contact your doctor for prescription medicines to assist with this side effect.

Yes - the cure is sometimes worse than the disease... For some it is absolutely horrid.

But for some of us --- we obtain SVR - and we go on to live mostly normal lives.

Me --- I reached SVR --- so I'm probably not going to die from HORRIBLE Liver complications and liver cancer now... But I will probably always have Neuropathy problems.

Hey - I'd rather be in a little pain --- than to die from ESLD.

Much luck to you. Hold on to the Hubby and let him know you love him.

Meki
Blank
Avatar_n_tn
I did develop GERD/ heartburn also and never had it before. (Around week 11 or so)
My doc told me to take Prilosec daily but before I started it, I made sure i wasn't eating any spicy foods or anything I noticed would cause it.  I made sure i was sitting up after eating a meal and would not lie down for 2-3 hours after eating.  Water, I found, made it a whole lot worse.  At night I would eat a bowl of ice cream and that also seemed to help.  It's just one of the sides of the tx.  He'll figure out what to and what not to eat along with some help from Prilosec or whatever his doc suggests if he finds he needs it. He may be able to find relief himself by adjusting his eating habits like I did.
Hope he feels better soon...
enigma
Blank
320078_tn?1278348320
I also developed acid reflux and the dr. gave me script to take in the morning, it worked.

peace
rita
Blank
419309_tn?1326506891
I'm sorry that you and your husband are having a rough time... hang in there.  Keep reminding yourself that treatment is temporary.  It will pass soon enough.  Regretfully, I can't give you any advice to alleviate his discomfort, but perhaps someone will add a post with good suggestions.  Lots of great people here with good advice.

I don't know how bad the "cure" will be for my husband (scheduled to start tx at the end of July), but I can tell you how much "worse" this disease is, from my perspective:  my husband had to have the left lobe of his liver removed Mar 07 due to a cancerous tumor (HCC).  He has cirrhosis of the liver, and ascities (fluid build up) around the liver.  He's starting to develop trace varices (blood vessels growing in the esophagus that could enlarge, rupture and cause death), and is watched closely for possible recurrence of HCC (a 50% recurrence risk within 2 years). Where HCV has put him today, if tx is unsuccesful, it's possible his best shot at long-term survival would be a liver transplant.
I've seen ESLD, and I know from where I stand, my husband and I plan on fighting the good but tough fight. Good luck to your husband and your struggle.  (Gotta put on that armor when slaying the dragon...)  :)

I wish you both the best...
~eureka

Blank
1363051_tn?1277765747
I just completed treatment a week ago, I had my ups & downs but I thank God it's all done 24 weeks seemed very long a the start but now it seems like nothing cause it went by so fast, I highly reccommend doing da treatment I,ve had Hep-c 4 about 22 years & last year I had a bleeding ulcer cause my liver grew vains onto my stomach & they said there was nothing they could do that frecked me out cause I,am Not ready 2 die i,m only 40 years old & I Love My Kids Way 2much 2 leave them now & I just met my Soulmate last year He meanz da World 2 Me, So I Pray in 6 months dat the hep-c virus will still b undetectable As for now I,m gonna Live Love Laugh, But i do wish I did this Years ago Don't wait Do It A.S.A.P You will b very Glad when ur done, Peace Everyone oxoxox
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_m_tn
Blank
can-do-man
IN
317787_tn?1373214989
Blank
Dee1956
DC
1815939_tn?1377995399
Blank
pooh55811
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474_tn?1404424777
Blank
HectorSF
CA